Subject : CPG
QUBEC, June 1, 2021 / CNW Telbec / – The Minister of Health and Social Services confirms that a new case of thrombosis with thrombocytopnia (TIPIV) has occurred after the administration of a viral vector vaccine against COVID-19 , or the AstraZeneca vaccine.
Note that this new case occurred after the administration of a first dose. This brings the number of cases that have occurred so far in Quebec to nine.
The person was taken care of by the health and social services network and received appropriate care. She is currently recovering her home and the development of her state of health is favorable.
Depending on the number of doses administered in Quebec, TIPIVs are considered a possible complication of the AstraZeneca vaccine but rather rare, ie approximately one in 50,000 vaccines administered in the first dose. When second dose, the risk is much lower, in the order of one in 600,000 cases.
The Qubec health and social services network is mobilized to quickly take care of anyone presenting with symptoms similar to IVIP following the administration of a vaccine. Effective protocols are in place to detect and treat these types of complications.
The MSSS invites people who have received this vaccine to consult a doctor or Info-Sant quickly if, particularly within 4 to 20 days of vaccination, the following symptoms appear:
- shortness of breath, chest pain, swelling of the legs, or stomach pain;
- severe headache or headache that has lasted for a few days, blurred vision or bruising on the skin.
For more information on vaccination: Qubec.ca/vaccinCOVID
SOURCE Minister of Health and Social Services
These press releases may also be of interest to you
Press release sent on June 1, 2021 6:13 p.m. and distributed by: